1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victoza

Discussion in 'Other Diabetic Medications' started by Annie1991, Mar 27, 2018.

  1. Annie1991

    Annie1991 Type 2 · Member

    Messages:
    5
    Likes Received:
    3
    Trophy Points:
    43
    Hi Everyone!

    I'm new here so still trying to figure everything out!

    I was diagnosed with diabetes at age 19, i am now 26. At 19 i weighed around 18-19 Stones, i lost weight and came down to 13-14 stones. I have been at a steady 12 stones for the past 3 years. I was given metformin which i never really took which i regret now. I am now on victoza and metformin. I am trying to inform my self more on diabetes. My sugar levels are very high, My HbA1c read at 127 which is very high. For the past 3-4 years its been 90+. My own stupidity for not looking after myself and taking medication.

    I would just like to know who else is on victoza, how they feel etc.
    I started friday so I am on day 4, i have been feeling very nauseous, headaches and feeling quite unwell. I'm not sure if its the victoza or the lack of not having an appetite and not eating as much.
     
  2. Arab Horse

    Arab Horse Type 2 · Well-Known Member

    Messages:
    884
    Likes Received:
    1,025
    Trophy Points:
    158
    Hi Annie and welcome.

    Can't help you with your query but hope someone can as you need to get your blood glucose under control.
     
  3. Annie1991

    Annie1991 Type 2 · Member

    Messages:
    5
    Likes Received:
    3
    Trophy Points:
    43
    Hi

    Hopefully someone else is on victoza too. I’m taking my medication so fingers crossed on my next bloods they are reduced
     
  4. ally1

    ally1 Type 2 · Expert

    Messages:
    5,376
    Likes Received:
    21,762
    Trophy Points:
    198
    I am on victoza.
    I was told it was a wonder drug and lose loads of weight.
    3 years later, I have put weight on.
    Though in saying that, I am on a anti psycotic which makes me so hungry so that doesn,t help
     
  5. Annie1991

    Annie1991 Type 2 · Member

    Messages:
    5
    Likes Received:
    3
    Trophy Points:
    43
    Hi Ally,
    Did you have any side affects from victoza? Are you still on victoza? I feel so nauseous. Don’t know when this is going to stop
     
    • Like Like x 1
  6. ally1

    ally1 Type 2 · Expert

    Messages:
    5,376
    Likes Received:
    21,762
    Trophy Points:
    198
    I am still on victoza.
    I am one of the lucky ones that whatever drugs I have taken/take, I have never had any side effects
     
  7. SiouxG

    SiouxG Type 2 · Member

    Messages:
    8
    Likes Received:
    4
    Trophy Points:
    43
    Hi I'm almost into week 3 of taking victoza. I took 0.6mg for a week then increased it to 1.2mg. After 4 days of the higher dose I had sulphur burps, headache, sweating, dizziness, nausea, diarrhoea and vomiting. I felt so bad on the 4th day I had to come home from work. Today I'm back on 0.6mg with a plan to reach my target dosage in smaller increments. Feeling so much better today. I want to stick with it because as of today I'm into a new weightloss bracket I haven't seen for a lonnng time.
     
  8. Annie1991

    Annie1991 Type 2 · Member

    Messages:
    5
    Likes Received:
    3
    Trophy Points:
    43

    Hi, i'm so glad someone else has the same symptoms!! I took 0.6 for a week too, i increased it too 1.2, I had sulphur burps it was horrible and i had diarrhoea and nausea. I wasn't actually sick. I stopped because the sulphur burps were so disgusting and embarrassing. Im back on 0.6, i don't want to put it back up again incase of the same symptoms!
     
  9. hill4332

    hill4332 Type 2 · Active Member

    Messages:
    33
    Likes Received:
    6
    Trophy Points:
    68
    Was on Victosa then moved to trulicity - both useless ,now on Insuman 25 twice daily insulin - fidlt getting the dose right but no side effects other than a little tiredness - my hbiac has come down so I'm thinking forget the rest insulin is the best
     
  10. SiouxG

    SiouxG Type 2 · Member

    Messages:
    8
    Likes Received:
    4
    Trophy Points:
    43
    What a difference a day makes! ! Went back to 0.6 mg of victoza ... I feel human again. I'm going to take the dose increases two clicks a week until I reach the target dosage of 1.2mg. In theory this will help my body adjust in its own time. The knock on effect is that although I can no longer stomach some foods I previously enjoyed, I feel well enough to continue the experimentation in building my new food plan... weightloss is one pound off 1 stone in 3 weeks. More importantly for me is that I haven't seen these numbers in years. Onwards and downwards.
     
  11. briped

    briped Type 2 · Well-Known Member

    Messages:
    951
    Likes Received:
    731
    Trophy Points:
    153
    I've been on Victoza for 3 years and a couple of months now. My dosis was increased from 0,6 to 1,2 and then 1,8. The first 6 months I lost 20 odd kgs, and the doctor put it down to the Victoza and wouldn't believe it had anything to do with my own hard work. My mother passed away, and for a couple of years I couldn't care for myself. I gained at least 23 kgs and my BG sky rocketed, but curiously enough nobody blamed the Victoza. Anyway, I have no side effects, but would love to be able to ditch it one day along with the jardiance and metformin. I'm fortunate to not have any side effects of any of my meds - yet.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook